I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Insomnia and poor sleep.

User
Posted 24 Jun 2018 at 09:26

Hi All,

I am now three months into Prostap and have gradually seen my quality of sleep falling off. Before any treatment started I could sleep all night with only one bladder movement. Now I find myself waking every two hours, then going into a flush, then feeling the urge to urinate which I know I don't need, but know that if I don't respont to I'll only remain awake fighting with pelvic floor clenches. So I rise, cool off, pass very little urine and then get back to sleep. This goes on at least three or four times and frankly is wearing on the system. I'm still getting the six hours I normally got, but now in two hour blocks.

As of writing I am 7/20 fractions into V-MAT IGRT which is now making things worse as the side effects of bowel disturbance start to make themselves felt. On top of the flushes and bladder calls I am getting wind which won't easily pass through causing yet more reason to be awake. Being wise with the diet is now becoming important. 

The use of herbal tranquillisers in the form of KALMS from Boots seems to help me get back to sleep, but not every night. I used to use them when working and found they took the edge off any insomnia. 

I presume all the above is normal (according to my radiologist it is) so I also presume there is not much I can do about it but if anyone has any suggestions that might help I'd be grateful.

Best Regards to all.

David.

 

T1C. G7 (4+3) Running three Prostap injections and 20 fractions of IMIGRT.

User
Posted 26 Jun 2018 at 21:19

Hello David, just bumping you as I see it's a couple of days since you posted and you've had no replies so far

We can't control the winds - but we can adjust our sails
User
Posted 26 Jun 2018 at 23:39
At one point during my RT I was getting up for up to 8 times a night to pee, notwithstanding that I was taking Tamsulosin. This frequency reduced to about 3 or 4 times nightly by the end of my RT. A couple of months after RT ended my need reduced to my pre treatment twice nightly need. The interupted sleep did mean I had catnaps during the day. I was not prescribed anything for it but things may have moved on from 2008 and you could ask your doctor whether there is something that might help but would not work against your treatment.
Barry
User
Posted 27 Jun 2018 at 18:08

Thanks for the bump Johsan and your reply Barry.

Things are not too bad. Re-reading my post I must have been very tired when I wrote it. To be honest it's just been a question of adjusting to the new regime of two hour blocks. I'm not having to nap but I do recognise that I'm susceptible to fatigue. I don't mind so long as I can get off to sleep again afterwards. It's when I can't that the problem sets in.

Today sees me half way through my 20 fractions and apart from some wind that is sometimes a little slow to pass through I have little in the way of symptoms or side effects. I can feel the effects of the treatment down below, but with no pain or discomfort. No great fatigue and I'm not losing weight, in fact the opposite so I am having to behave myself.

The second of my Prostap jabs went into the right butt cheek yesterday with the last one scheduled for September so dare I say that I am beginning to see a light at the end of the tunnel............................  and it might not be another train! 


 

 

 
Forum Jump  
©2018 Prostate Cancer UK